Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2013, 8:21 PM MDT for Navajo County, Arizona. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2013, 8:21 PM MDT (02:21 UTC)
- Expired
- Jul 27, 2013, 10:15 PM MDT
- In force
- 114 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 95 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:30 PM MDT | FLASH FLOOD | 7 Ne Show Low, AZ | FLOODING OVER BRIDGE ON BOURDEN RANCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371
WGUS55 KFGZ 280221
FFWFGZ
AZC017-280415-
/O.NEW.KFGZ.FF.W.0016.130728T0221Z-130728T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
721 PM MST SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA...
* UNTIL 915 PM MST
* AT 711 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH HEAVY RAINFALL FROM
SNOWFLAKE...TO TAYLOR AND SHUMWAY...TO WHITE MOUNTAIN LAKE.
RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE LIKELY FALLEN NEAR AND
JUST SOUTHEAST OF SHUMWAY...INCLUDING WHITE MOUNTAIN LAKE.
HEAVY RAIN HAS ALSO FALLEN ALONG THE HIGHWAY 277 CORRIDOR
JUST WEST OF SNOWFLAKE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNOWFLAKE...SHUMWAY...TAYLOR...WHITE MOUNTAIN LAKE...
LAW ENFORCEMENT HAS REPORTED FLOODING IN PORTIONS OF SHUMWAY
AND WHITE MOUNTAIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PHOENIX PARK WASH...SILVER CREEK...SHOW LOW CREEK.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
&&
LAT...LON 3460 11033 3462 11006 3455 10994 3428 10995
3443 11035
$$
JJ1 follow-up statement
901
WGUS75 KFGZ 280416
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
916 PM MST SAT JUL 27 2013
AZC017-280422-
/O.EXP.KFGZ.FF.W.0016.000000T0000Z-130728T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVAJO AZ-
916 PM MST SAT JUL 27 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MST FOR SOUTH
CENTRAL NAVAJO COUNTY...
AT 910 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THE
HEAVIEST RAIN HAS MOVED EAST OF THE WARNING AREA...FROM
SNOWFLAKE TO TAYLOR...SHUMWAY AND WHITE MOUNTAIN LAKE.
NAVAJO COUNTY LAW ENFORCEMENT REPORTS THAT FLOODING FROM
EARLIER THIS EVENING HAS RECEDED. MANY AREAS WILL CONTINUE
TO EXPERIENCE ELEVATED STREAM FLOWS AND PONDING OF WATER...BUT
THE THREAT OF ADDITIONAL FLASH FLOODING HAS DIMINISHED.
LAT...LON 3460 11033 3462 11006 3455 10994 3428 10995
3443 11035
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:35 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 27, 3:35 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST SAT JUL 27 2013 .SYNOPSIS... A SLIGHT DECREASE IN LOW LEVEL MOISTURE IS FORECAST FOR SUNDAY...PARTICULARLY IN YAVAPAI AND SW COCONINO COUNTIES. SCATTERED THUNDERSTORMS ARE STILL EXPECTED FROM THE MOGOLLON RIM NORTHEAST...WITH STORMS CAPABLE OF PRODUCING HEAVY RAIN. DRIER AIR WILL MOVE INTO NORTHERN AZ STARTING MONDAY...WITH AN ASSOCIATED DECREASE IN STORM ACTIVITY. && .DISCUSSION... CURRENTLY...THE MOST ACTIVE CONVECTION IS LOCATED IN NORTHERN COCONINO COUNTY...BEING HELPED ALONG BY RISING MOTION AHEAD OF A SHORT WAVE TROUGH. EXPECT THIS AREA TO REMAIN ACTIVE THROUGH THIS AFTERNOON. ELSEWHERE...ISOLATED TO SCATTERED STORMS ARE AFFECTING AREAS FROM YAVAPAI COUNTY NORTHEAST TOWARD THE NAVAJO AND HOPI NATIONS. FORCING FROM A WEAK DISTURBANCE OVER THE SOUTHEAST CORNER OF THE CWA APPEARS TO BE MOVING EAST INTO NEW MEXICO. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THE COCONINO PLATEAU AND MOGOLLON RIM NORTHEASTWARD THROUGH 8 PM MST. SOUTHEAST PORTIONS OF THIS WATCH MAY BE CANCELED EARLY AS CONVECTION IN THIS REGION IS LIKELY BEING SUPPRESSED BY THE DEPARTING DISTURBANCE. LOW LEVEL MOISTURE OVER NORTHERN ARIZONA IS FORECAST TO DECREASE THROUGH EARLY NEXT WEEK AS SOUTHWESTERLY FLOW DEVELOPS. EXPECT THE MAJORITY OF THUNDERSTORMS TO BE FROM THE MOGOLLON RIM NORTHEASTWARD ON SUNDAY...WITH A SUBSTANTIAL DECREASE IN COVERAGE FROM MONDAY INTO TUESDAY. THE THREAT OF HEAVY RAIN EARLY NEXT WEEK WILL BE MUCH LOWER THAN IT HAS BEEN FOR THE PAST SEVERAL DAYS. MEDIUM RANGE MODELS INDICATE THAT THE RIDGE MAY BUILD BACK TOWARD NORTHERN ARIZONA FROM THE MIDDLE INTO THE END OF NEXT WEEK. CONSEQUENTLY...WE MAY SEE INCREASING MOISTURE DURING THIS TIME PERIOD WITH THUNDERSTORM COVERAGE INCREASING AGAIN. && .AVIATION... FOR THE 00Z PACKAGE...SCT SHRA/TSRA TO CONTINUE THROUGH 01-03Z SUNDAY WITH WDLY SCT COVERAGE OVERNIGHT. ISOLD HEAVY RAIN WITH LOW VSBYS WILL BE THE MAIN THREATS CAUSING IFR/LIFR CONDS IN THE STRONGEST STORMS THIS EVENING. STORMS TO REDEVELOP AFT 18Z SUNDAY WITH SCT COVERAGE AND LCL IFR/MVFR CONDS IN STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THROUGH SUNDAY. STRONG AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST WITH THE MAIN THREATS BEING LOCALIZED HEAVY RAIN...GUSTY WINDS...AND LIGHTNING. SOUTHWEST WINDS WILL BEGIN TO INCREASE SUNDAY AND MONDAY AFTERNOON. DRIER AND MORE STABLE AIR COMES INTO NORTHERN ARIZONA MONDAY WITH ONLY WIDELY SCATTERED AFTERNOON THUNDERSTORMS. TUESDAY THROUGH THURSDAY...MUCH LESS AFTERNOON AND EVENING THUNDERSTORM ACTIVITY FOR NORTHERN ARIZONA WITH THE BEST CHANCES FOR STORMS OVER NAVAJO AND APACHE COUNTIES. RH VALUES WILL BE DOWN DURING THIS PERIOD AS THE ATMOSPHERE DRIES OUT. && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MST THIS EVENING FOR AZZ004>007- 009>017-039-040. && PUBLIC.........AT AVIATION.......TC FIRE WEATHER...TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 27, 6:09 AM MDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 509 AM MST SAT JUL 27 2013 AZZ004>018-037>040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 509 AM MST SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA WITH ANOTHER ROUND OF THUNDERSTORMS DEVELOPING DURING THE DAY. STORMS WILL BE MOST NUMEROUS FROM THE MOGOLLON RIM NORTHWARD ACROSS THE NAVAJO AND HOPI NATIONS. THE MAIN THREAT FROM STORMS WILL CONTINUE TO BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT ANOTHER ROUND OF THUNDERSTORMS ON SUNDAY AS MOISTURE REMAINS IN PLACE. BY MONDAY...DRIER AIR WILL MOVE OVER THE AREA WITH THUNDERSTORM AND SHOWER ACTIVITY BECOMING ISOLATED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 27, 5:49 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 PM MST SAT JUL 27 2013 AZZ013-016-280030- NAVAJO AZ- 449 PM MST SAT JUL 27 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 530 PM MST AT 444 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM SNOWFLAKE...TO NEAR SHUMWAY...MOVING EAST AT 5 MPH. SMALL HAIL AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SHUMWAY... SNOWFLAKE... STATE ROUTE 77 FROM SHUMWAY TO SNOWFLAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3455 10987 3433 10985 3431 11017 3457 11018 TIME...MOT...LOC 2346Z 263DEG 6KT 3442 11001 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:04 PM MDT | Flash Flood Warning | FGZ | Coconino, Yavapai | 6 hr |
| Jul 27, 7:03 PM MDT | Areal Flood Advisory | FGZ | Navajo | 117 min |
| Jul 27, 11:28 PM MDT | Special Weather Statement | FGZ | 47 min | |
| Jul 28, 12:33 AM MDT | Areal Flood Advisory | FGZ | Yavapai | 6 hr |
| Jul 28, 11:35 AM MDT | Flash Flood Watch | FGZ | Coconino | 11 hr |
| Jul 28, 12:17 PM MDT | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 28, 12:18 PM MDT | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 28, 12:27 PM MDT | Flash Flood Warning | FGZ | Coconino | 7 hr |
| Jul 28, 12:51 PM MDT | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 28, 1:07 PM MDT | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 28, 1:45 PM MDT | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 28, 3:01 PM MDT | Flash Flood Warning | FGZ | Coconino | 23 hr |
| Jul 28, 3:43 PM MDT | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 28, 4:20 PM MDT | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 28, 5:43 PM MDT | Flash Flood Warning | FGZ | Coconino | 92 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.